Louisiana, 2011Damaging Wind in Louisiana, June 29, 2011
June 29, 2011 · NWS LIX · 1 event in 1 county or zone
An upper air disturbance combined with very unstable air to develop an isolated severe thunderstorm during the afternoon.
Every event with a place to put it. Tap one for its entry below.
- Tornadoes
- Tropical storms and surge
- Floods
- Wind
- Hail
- Winter weather
- Heat and drought
- Cold
- Fire, smoke and dust
- Marine and coastal
- Other
Open the live radar over this ground
- Deaths
- 0
- Injuries
- 0
- Property damage
- $5,000
- Crop damage
- None recorded
- Events
- 1
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
An upper air disturbance combined with very unstable air to develop an isolated severe thunderstorm during the afternoon.
What forecasters said that day
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS New Orleans, LA wrote its last area forecast discussion before the first event at Jun 29, 3:06 PM CST, 24 minutes earlier.
Area forecast discussion, Jun 29, 3:06 PM CST, 24 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NEW ORLEANS LA
406 PM CDT WED JUN 29 2011
.SYNOPSIS...
UPPER AIR ANALYSIS SHOWED THE HIGH OVER TEXAS PANHANDLE WITH A
BROAD ANTICYCLONIC CIRCULATION OVER CENTRAL CONUS. IN
ADDITION...TROUGH AXIS WAS NOTED FROM THE NORTHEAST CONUS TO
NORTHEAST GULF. CYCLONIC CIRCULATION WAS ASSOCIATED WITH T.S.
ARLENE OVER SOUTHWEST GULF. AT THE SURFACE...TROUGHS WERE LOCATED
FROM THE MID ATLANTIC STATES TO THE NORTHEAST GULF...FOLLOWED BY A
WEAK FRONTAL BOUNDARY FROM MID ATLANTIC STATES TO THE MID SOUTH.
PW VALUES WERE 1.88 INCHES THIS MORNING...1.37 INCHES NEAR
BIRMINGHAM AND 0.36 INCH OVER OHIO VALLEY.
&&
.SHORT TERM...
ON THE EDGES OF THE RIDGE HAS SEEN A FEW ISOLATED STORMS WEST
NATCHEZ AS SOUNDING REVEALED SIMILAR CAPES 3500J/KG BUT 5H TEMPS
INCREASED FROM -10C TO -7C AND COVERAGE MAY BE LESS THAN
YESTERDAY. THROUGH FRIDAY...THE MAIN UPPER LEVEL HIGH WILL DRIFT
EAST MAINTAINING NORTH TO NORTHEAST FLOW OVER THE FORECAST AREA.
DRY AIR OVER OHIO VALLEY WILL BE TRANSPORTED SOUTHWEST OVER THE
NORTHEAST PART OF THE FORECAST AREA THURSDAY INTO FRIDAY. 5H
TEMPS WILL REMAIN BETWEEN -6C AND -8C AND RAIN CHANCES WILL
DECREASE TO SLIGHT FRIDAY AND SATURDAY...BETTER CHANCES ALONG THE
COAST AND RIVER PARISHES...ALL RELATIVE ON THE DRY SIDE. IN
ADDITION...MANY SPOTS WILL EXPERIENCE HIGH TEMPS IN THE MID TO
UPPER 90S THURSDAY...FRIDAY AND SATURDAY.
.LONG TERM...
UPPER LEVEL HIGH WILL CONTINUE TO PUSH EAST WITH THE RIDGE AXIS
FROM THE MID SOUTH TO SOUTHERN GEORGIA. THIS WILL PLACE THE
FORECAST AREA UNDER A DEEP CONTINENTAL EAST FLOW LATE SATURDAY
THROUGH SUNDAY. PW VALUES WILL SLIGHTLY BELOW NORM FOR SHORT TIME SATURDAY
BUT VALUES RETURNING TO NORM BY MONDAY. WITH THE RIDGE AXIS SITUATED
FROM THE CENTRAL PLAINS TO NORTH FLORIDA...EAST TO SOUTHEAST FLOW
WILL ALLOW DEEPER MOISTURE ACROSS THE GULF...NORTH GULF AND
FORECAST AREA TUESDAY AND WEDNESDAY OF NEXT WEEK. WILL INCREASE
RAIN CHANCES UP TO NORM FOR THIS PERIODS. TEMPS REMAINING NEAR TO
SLIGHTLY ABOVE NORM FROM SATURDAY THROUGH NEXT WEEK.
&&
.AVIATION...
SCT CU FIELD WILL CONTINUE TO GIVE WAY ISLD TSRA AND AFFECT
MCB...BTR AND POSSIBLY MSY THROUGH 00Z THU. DEEP NORTH TO
NORTHEAST FLOW WILL BRING IN DRY AIR LATE TONIGHT AND
FRIDAY...THUS DECREASING RAIN CHANCES TO SLIGHT AND ADDING HAZE TO
MOST TAFS THROUGH 00Z SAT. OTHERWISE...VFR CONDITIONS WILL PREVAIL
OUTSIDE OF CONVECTION.
&&
.MARINE...
SWELL GENERATED BY TROP STORM ARLENE OVER THE SOUTHERN GULF WILL
CONTINUE TO MOVE INTO THE COASTAL WATERS THROUGH THURSDAY. WILL KEEP
A LONG PERIOD SWELL IN THE FCAST AT 3 FEET. WITH SEVERAL SURFACE
TROUGHS OVER THE AREA AND AN APPROACHING FRONT FROM THE
NORTH....PRESSURE GRADIENT WILL REMAIN RELAXED OVER THE NORTHERN
GULF LEADING TO VERY LIGHT WINDS SPEEDS AND NO WIND WAVE
PRODUCTION...LENDING TO ONLY SWELL HEIGHTS TO MAKE UP THE TOTAL
SEA CONDITIONS TONIGHT. WAVES SHOULD SUBSIDE OVER THE WEEKEND AS
ARLENE MOVES INLAND AND PRESSURE GRADIENT REMAIN RELAXED THROUGH
MONDAY.
&&
.PRELIMINARY POINT TEMPS/POPS...
MCB 71 95 71 96 / 20 10 10 10
BTR 74 97 74 95 / 20 20 10 10
ASD 72 95 74 94 / 20 20 20 10
MSY 75 94 77 93 / 20 20 20 20
GPT 73 94 75 93 / 20 20 20 10
PQL 70 97 72 94 / 20 10 20 10
&&
.LIX WATCHES/WARNINGS/ADVISORIES...
LA...NONE.
GM...NONE.
MS...NONE.
GM...NONE.
&&
Hazardous weather outlook, Jun 29, 5:11 AM CST, 10 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NEW ORLEANS LA
611 AM CDT WED JUN 29 2011
GMZ530-532-534-536-538-550-552-555-557-570-572-575-577-LAZ034>037-
039-040-046>050-056>072-MSZ068>071-077-080>082-301115-
LAKE PONTCHARTRAIN AND LAKE MAUREPAS-MISSISSIPPI SOUND-
LAKE BORGNE-CHANDELEUR SOUND-BRETON SOUND-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER OUT
20 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON OUT 20 NM-
COASTAL WATERS FROM BOOTHVILLE LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER OUT 20 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA OUT 20 NM-
COASTAL WATERS FROM PORT FOURCHON TO LOWER ATCHAFALAYA RIVER FROM
20 TO 60 NM-
COASTAL WATERS FROM THE SOUTHWEST PASS OF THE MISSISSIPPI RIVER
TO PORT FOURCHON FROM 20 TO 60 NM-
COASTAL WATERS FROM STAKE ISLAND LA TO THE SOUTHWEST PASS OF THE
MISSISSIPPI RIVER FROM 20 TO 60 NM-
COASTAL WATERS FROM PASCAGOULA MS TO STAKE ISLAND LA FROM 20 TO
60 NM-POINTE COUPEE-WEST FELICIANA-EAST FELICIANA-ST. HELENA-
WASHINGTON-ST. TAMMANY-IBERVILLE-WEST BATON ROUGE-
EAST BATON ROUGE-ASCENSION-LIVINGSTON-ASSUMPTION-ST. JAMES-
ST. JOHN THE BAPTIST-UPPER LAFOURCHE-ST. CHARLES-UPPER JEFFERSON-
ORLEANS-UPPER PLAQUEMINES-UPPER ST. BERNARD-UPPER TERREBONNE-
LOWER TERREBONNE-LOWER LAFOURCHE-LOWER JEFFERSON-
LOWER PLAQUEMINES-LOWER ST. BERNARD-NORTHERN TANGIPAHOA-
SOUTHERN TANGIPAHOA-WILKINSON-AMITE-PIKE-WALTHALL-PEARL RIVER-
HANCOCK-HARRISON-JACKSON-
611 AM CDT WED JUN 29 2011
THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF COASTAL WATERS
OF SOUTHEAST LOUISIANA AND SOUTH MISSISSIPPI...SOUTHEAST
LOUISIANA AND SOUTHERN MISSISSIPPI.
.DAY ONE...TODAY AND TONIGHT
ISOLATED TO SCATTERED SHOWERS AND THUNDERSTORMS OVER PORTIONS OF
THE COASTAL AREAS AND COASTAL WATERS ARE EXPECTED TO DEVELOP
INLAND THROUGH THE DAY...LEADING TO SCATTERED COVERAGE OF SHOWERS
AND THUNDERSTORMS OVER MOST LAND AREAS IN THE AFTERNOON. A FEW
THUNDERSTORMS MAY BECOME STRONG TO SEVERE WITH THE MAIN THREATS
BEING STRONG...POSSIBLY DAMAGING WIND GUSTS OF 50 TO 60 MPH ALONG
WITH FREQUENT LIGHTNING STRIKES. LOCALLY HEAVY RAINFALL COULD LEAD
TO BRIEF PONDING OF WATER IN LOW LYING AREAS.
THE ATCHAFALAYA RIVER REMAINS ABOVE FLOOD STAGE AT MORGAN CITY
AND WILL CONTINUE TO FALL SLOWLY. REFER TO THE LATEST RIVER FLOOD
STATEMENT FOR DETAILS.
.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY
THUNDERSTORMS ARE EXPECTED TO BECOME MORE ISOLATED THURSDAY
THROUGH SUNDAY. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE
POSSIBLE THURSDAY...MAINLY DURING THE AFTERNOON AND EARLY EVENING
HOURS...WITH THE MAIN THREATS BEING STRONG WINDS AND FREQUENT
LIGHTNING. THE CHANCE OF THUNDERSTORMS MAY INCREASE SLIGHTLY ON
INDEPENDENCE DAY AND TUESDAY.
HEAT INDICES ARE EXPECTED TO REACH 100 TO 105 DEGREES AT TIMES
DURING THE MIDDAY AND AFTERNOON HOURS EACH DAY.
THE ATCHAFALAYA RIVER AT MORGAN CITY WILL BE IN MINOR FLOOD BUT
CONTINUING TO RECEDE SLOWLY THROUGH TUESDAY.
.SPOTTER INFORMATION STATEMENT...
THE ACTIVATION OF STORM SPOTTERS...HAM RADIO OPERATORS...AND
EMERGENCY MANAGEMENT PERSONNEL IN SUPPORT OF SEVERE WEATHER
OPERATIONS IS NOT EXPECTED THROUGH TUESDAY...JULY 5TH.
22/TD
Thunderstorm Wind, St. John the Baptist
- When
- June 29, 3:30 PM CST
- Where
- St. John the Baptist County, 1.75 mi N of Mt Airy
- Measured
- 60 kt (69 mph) estimated gust
- Property damage
- $5,000
- Reported by
- Emergency Manager
- Coordinates
- 30.075, -90.626
Trees were blown down near the intersection of U.S. Highway 61 and Louisiana Highway 54. One tree fell on a business.
- Thunderstorm Wind
- Winds from a thunderstorm of 50 knots (58 mph) or more, or lower winds that caused damage or casualties. Measured gusts are marked MG, estimated EG.
After NWS Directive 10-1605, the rules offices file Storm Data by.
- Tornadoes and Hail in Montana, June 29, 2011$300,000 · EF1 · 31 events
- Damaging Winds and Lightning Strikes in Colorado, June 29, 20112 injured · $32,000 · 70 kt wind · 6 events
- High Wind in Idaho, June 29, 2011$54,000 · 56 kt wind · 1 event
- Flooding and Hail in North Carolina, June 29, 2011$16,000 · 1.75 in hail · 15 events
- Excessive Heat in Oklahoma, June 29 to 30, 201124 events
- Damaging Winds in Wyoming, June 29, 2011$20,000 · 70 kt wind · 2 events
- Flash Flooding in Georgia, June 29, 20119 events
- Damaging Winds in Montana, June 29, 201153 kt wind · 4 events
- Damaging Winds in Wyoming, June 29, 201153 kt wind · 4 events
- Flood and Hail in North Carolina, June 29, 20110.88 in hail · 3 events
- Marine Hail in South Atlantic Coastal Waters, June 29, 20111.75 in hail · 3 events
- Damaging Winds in Idaho, June 29, 201156 kt wind · 3 events
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 311077.